Alert archive / Maine / Blizzard Warnings in 2007

Blizzard Warning 1, NWS Gray, ME

February 14, 200711 counties in Maine; 8 counties in New Hampshire

NWS Gray, ME issued this blizzard warning at Feb 14, 2007, 4:20 AM EST for 11 counties in Maine; 8 counties in New Hampshire. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 4:20 AM EST (09:20 UTC)
Expired
Feb 15, 2007, 5:00 AM EST
In force
25 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2260 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KGYX 140920
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
420 AM EST WED FEB 14 2007

...A POWERFUL WINTER STORM WILL PRODUCE BLIZZARD CONDITIONS ACROSS
WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE...

.LOW PRESSURE DEVELOPING ALONG THE MID ATLANTIC COAST EARLY THIS
MORNING WILL INTENSIFY RAPIDLY AS IT HEADS UP THE COAST TODAY AND
TONIGHT. THIS TRACK WILL PRODUCE HEAVY SNOW AND STRONG WINDS FOR
THE REGION TODAY INTO TONIGHT.

SNOW HAS OVERSPREAD THE REGION EARLY THIS MORNING...AND WILL BECOME
STEADIER AND HEAVIER THIS MORNING. THE SNOW WILL FALL HEAVILY AT
TIMES THIS AFTERNOON AND THIS EVENING. ALONG THE COAST AND ACROSS
INTERIOR PORTIONS OF SOUTHEAST NEW HAMPSHIRE AND SOUTHERN MAINE...
SLEET AND FREEZING RAIN MAY MIX WITH THE SNOW AT TIMES THIS
EVENING.

WINDS WILL INCREASE FROM THE NORTHEAST THIS AFTERNOON...BECOMING
STRONG AND GUSTY LATE THIS AFTERNOON AND THIS EVENING. WIND GUSTS
TO 40 MPH ARE EXPECTED...ESPECIALLY IN NEAR THE IMMEDIATE COAST
AND IN THE HIGHER TERRAIN. THE COMBINATION OF FALLING SNOW AND
STRONG WINDS WILL RESULT IN WHITEOUT CONDITIONS STARTING LATER
THIS AFTERNOON AND LASTING INTO THIS EVENING.

THE VISIBILITY MAY DROP TO NEAR ZERO AT TIMES...RESULTING IN
BLIZZARD CONDITIONS. AT THIS TIME...THE WORST CONDITIONS ARE
EXPECTED TO LAST FROM THE MID TO LATE AFTERNOON HOURS INTO THE
LATE EVENING HOURS. DURING THIS TIME...TRAVEL MAY BE VERY
DIFFICULT TO IMPOSSIBLE.

BY THE TIME THE SNOW TAPERS OFF LATE TONIGHT...TOTAL SNOWFALL WILL
RANGE FROM 8 TO 12 INCHES NEAR THE COAST...WHERE SLEET AND FREEZING
RAIN MAY MIX IN...TO UP TO 2 FEET IN THE MOUNTAINS AND FOOTHILLS.

MEZ007-012-018>020-023>025-NHZ001>010-013-014-142130-
/O.CAN.KGYX.WS.W.0003.000000T0000Z-070215T1100Z/
/O.NEW.KGYX.BZ.W.0001.070214T0920Z-070215T1000Z/
NORTHERN OXFORD-SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-
ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...RUMFORD...NORWAY...
SOUTH PARIS...MEXICO...FRYEBURG...OXFORD...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON...AUBURN...BIDDEFORD...SACO...
OLD ORCHARD BEACH...PORTLAND...SOUTH PORTLAND...WESTBROOK...
BATH...TOPSHAM...LITTLETON...NORTH CONWAY...CONWAY...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...
LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...
DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON
420 AM EST WED FEB 14 2007

...BLIZZARD WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

SNOWFALL TOTALS WILL RANGE FROM 8 TO 12 INCHES ALONG THE COAST
AND 16 TO 24 INCHES IN THE MOUNTAINS AND FOOTHILLS TODAY THROUGH
LATE TONIGHT. SLEET AND FREEZING RAIN MAY MIX WITH THE SNOW AT
TIMES NEAR THE COAST. A THUNDERSTORM IS ALSO POSSIBLE.

EAST TO NORTHEAST WINDS WILL GUST TO 40 MPH AT TIMES...ESPECIALLY
ALONG THE IMMEDIATE COAST AND IN THE HIGHER TERRAIN. THE HEAVY
SNOWFALL COMBINED WITH BLOWING SNOW WILL RESULT IN BLIZZARD CONDITIONS
FROM LATER THIS AFTERNOON INTO THE LATE EVENING HOURS. THIS WILL
CAUSE EXTREMELY DANGEROUS TRAVEL CONDITIONS.

POWER OUTAGES MAY ALSO OCCUR DUE TO THE COMBINATION OF STRONG
WINDS AND HEAVY ACCUMULATIONS OF SNOW ON POWER LINES AND TREE
LIMBS.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO
SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA... OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ008-009-013-014-021-022-026>028-142130-
/O.CAN.KGYX.WS.W.0003.070214T1200Z-070215T1100Z/
/O.NEW.KGYX.BZ.W.0001.070214T0920Z-070215T1000Z/
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-LINCOLN-KNOX-
COASTAL WALDO-
INCLUDING THE CITIES OF...AVON...CARRABASSETT VALLEY...
COBURN GORE...DALLAS...DAVIS...EUSTIS...KINGFIELD...BINGHAM...
FARMINGTON...WILTON...SKOWHEGAN...PITTSFIELD...MADISON...
FAIRFIELD...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...UNITY...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST
420 AM EST WED FEB 14 2007

...BLIZZARD WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

SNOWFALL TOTALS WILL RANGE FROM 8 TO 12 INCHES ALONG THE COAST
AND 16 TO 24 INCHES IN THE MOUNTAINS AND FOOTHILLS TODAY THROUGH
LATE TONIGHT. SLEET AND FREEZING RAIN MAY MIX WITH THE SNOW AT
TIMES NEAR THE COAST. A THUNDERSTORM IS ALSO POSSIBLE.

EAST TO NORTHEAST WINDS WILL GUST TO 40 MPH AT TIMES...ESPECIALLY
ALONG THE IMMEDIATE COAST AND IN THE HIGHER TERRAIN. THE HEAVY
SNOWFALL COMBINED WITH BLOWING SNOW WILL RESULT IN BLIZZARD
CONDITIONS FROM LATER THIS AFTERNOON INTO THE LATE EVENING HOURS.
THIS WILL RESULT IN EXTREMELY DANGEROUS TRAVEL CONDITIONS.

POWER OUTAGES MAY ALSO OCCUR DUE TO THE COMBINATION OF STRONG
WINDS AND HEAVY ACCUMULATIONS OF SNOW ON POWER LINES AND TREE
LIMBS.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772. STAY TUNED TO NOAA
WEATHER RADIO...YOUR LOCAL MEDIA... OR GO TO WWW.WEATHER.GOV/GRAY
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

HAYES
4 follow-up statements
000 
WWUS41 KGYX 141651
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1151 AM EST WED FEB 14 2007

...A POWERFUL WINTER STORM IN PROGRESS OVER NEW HAMPSHIRE AND
WESTERN MAINE...

.LOW PRESSURE DEVELOPING OFF THE NEW JERSEY COAST IS INTENSIFYING
RAPIDLY AND MOVING NORTHEAST. THIS STORM WILL CROSS CAPE COD THIS
EVENING AND CROSS THROUGH THE GULF OF MAINE TONIGHT. HEAVY SNOW
HAS BEEN FALLING ALL MORNING IN THE MOUNTAINS AND FOOTHILLS WHERE
6 TO 12 INCHES OF NEW SNOW HAS FALLEN. COASTAL AREAS AND PORTIONS
OF SOUTHEAST NEW HAMPSHIRE ONLY GOT 2 TO 4 INCHES ALONG WITH A
MIXTURE OF SLEET.

HEAVY SNOW WILL CONTINUE TO FALL THIS AFTERNOON OVER NORTHERN
PORTIONS. ALONG THE COAST AND ACROSS INTERIOR PORTIONS OF
SOUTHEAST NEW HAMPSHIRE AND SOUTHERN MAINE... SLEET AND FREEZING
RAIN WILL MIX IN THROUGH THIS EVENING.

WINDS WILL INCREASE FROM THE NORTHEAST THIS AFTERNOON...BECOMING
STRONG AND GUSTY. WIND GUSTS TO 40 MPH ARE EXPECTED...ESPECIALLY
IN NEAR THE IMMEDIATE COAST AND IN THE HIGHER TERRAIN. BLOWING AND
DRIFTING SNOW WILL PRODUCE BLIZZARD CONDITIONS LATER THIS
AFTERNOON AND LASTING INTO THIS EVENING...WITH POOR VISIBILITY AND
DRIFTING SNOW. 

BY THE TIME THE SNOW TAPERS OFF LATE TONIGHT...TOTAL SNOWFALL
WILL RANGE FROM 8 TO 12 INCHES NEAR THE COAST...WHERE SLEET AND
FREEZING RAIN MAY MIX IN...TO UP TO 2 FEET IN THE MOUNTAINS AND
FOOTHILLS.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-150100-
/O.CON.KGYX.BZ.W.0001.000000T0000Z-070215T1000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
1151 AM EST WED FEB 14 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. 

SNOWFALL TOTALS WILL RANGE FROM 8 TO 12 INCHES ALONG THE COAST
AND 16 TO 24 INCHES IN THE MOUNTAINS AND FOOTHILLS THROUGH LATE
TONIGHT. SLEET AND FREEZING RAIN WILL MIX WITH THE SNOW AT TIMES
NEAR THE COAST. A THUNDERSTORM IS ALSO POSSIBLE.

EAST TO NORTHEAST WINDS WILL GUST TO 40 MPH AT TIMES...ESPECIALLY
ALONG THE IMMEDIATE COAST AND IN THE HIGHER TERRAIN. THE HEAVY
SNOWFALL COMBINED WITH BLOWING SNOW WILL RESULT IN BLIZZARD
CONDITIONS FROM LATER THIS AFTERNOON INTO THE LATE EVENING HOURS.
THIS WILL CAUSE EXTREMELY DANGEROUS TRAVEL CONDITIONS.

POWER OUTAGES MAY ALSO OCCUR DUE TO THE COMBINATION OF STRONG
WINDS AND HEAVY ACCUMULATIONS OF SNOW ON POWER LINES AND TREE
LIMBS.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
000 
WWUS41 KGYX 142046
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
346 PM EST WED FEB 14 2007

...A POWERFUL WINTER STORM CONTINUES TO POUND NORTHERN NEW
ENGLAND...

.LOW PRESSURE DEEPENING RAPIDLY OFF LONG ISLAND WEDNESDAY
AFTERNOON WAS MOVING NORTHEAST. THIS STORM WILL CROSS CAPE COD
THIS EVENING AND INTO THE GULF OF MAINE TONIGHT. HEAVY SNOW HAS BEEN
FALLING THROUGHOUT THE DAY IN MUCH OF INTERIOR NEW HAMPSHIRE AND
WESTERN MAINE...WHERE THE AMOUNTS HAVE GENERALLY BEEN 6 TO 12
INCHES. ALONG COASTAL MAINE AND NEW HAMPSHIRE THERE HAS BEEN A MIX
OF SNOW AND SLEET...WITH 2 TO 6 INCHES ACCUMULATION AS OF THIS
AFTERNOON.

HEAVY SNOW WILL CONTINUE TO FALL THIS EVENING OVER INTERIOR
NORTHERN NEW ENGLAND. ALONG THE COAST SLEET AND SNOW WILL CONTINUE
AND BECOME HEAVY...BEFORE ENDING LATER THIS EVENING.

NORTHERLY WINDS WILL INCREASE THROUGH THIS EVENING TO 25 TO 35
MPH...BECOMING STRONG AND GUSTY. WIND GUSTS TO 40 MPH ARE
EXPECTED...WITH EVEN HIGHER GUSTS AT THE IMMEDIATE COAST AND IN
THE HIGHER TERRAIN. BLOWING AND DRIFTING SNOW WILL PRODUCE
BLIZZARD CONDITIONS THROUGH THIS EVENING...WITH POOR VISIBILITY
AND DRIFTING SNOW.

BY THE TIME THE SNOW TAPERS OFF LATE TONIGHT...TOTAL SNOWFALL
WILL RANGE FROM 8 TO 12 INCHES NEAR THE COAST...AND UP TO 2 FEET
IN THE MOUNTAINS AND FOOTHILLS.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-150500-
/O.CON.KGYX.BZ.W.0001.000000T0000Z-070215T1000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
346 PM EST WED FEB 14 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. 

SNOWFALL TOTALS WILL RANGE FROM 8 TO 12 INCHES ALONG THE COAST
AND 16 TO 24 INCHES IN THE MOUNTAINS AND FOOTHILLS THROUGH LATE
TONIGHT. SLEET WILL MIX WITH THE SNOW AT TIMES NEAR THE COAST. A
THUNDERSTORM IS ALSO POSSIBLE THIS EVENING.

EAST TO NORTHEAST WINDS WILL GUST TO 40 MPH AT TIMES...ESPECIALLY
ALONG THE IMMEDIATE COAST AND IN THE HIGHER TERRAIN. THE HEAVY
SNOWFALL COMBINED WITH BLOWING SNOW WILL RESULT IN BLIZZARD
CONDITIONS THROUGH THE LATE EVENING HOURS. THIS WILL CAUSE
EXTREMELY DANGEROUS TRAVEL CONDITIONS.

POWER OUTAGES MAY ALSO OCCUR DUE TO THE COMBINATION OF STRONG
WINDS AND HEAVY ACCUMULATIONS OF SNOW ON POWER LINES AND TREE
LIMBS.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

ST. JEAN
000 
WWUS41 KGYX 150141
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
841 PM EST WED FEB 14 2007

...POWERFUL WINTER STORM CONTINUES ACROSS NORTHERN NEW ENGLAND...

.LOW PRESSURE OFF THE NEW ENGLAND COAST CONTINUES TO DEEPEN AS IT
MOVES NORTH TOWARD THE MID COAST OF MAINE THIS EVENING. HEAVY SNOW
CONTINUES ACROSS THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE...BUT
HAS TAPERED OFF TO A MIX OF WINTRY PRECIPITATION ON THE COAST.
SNOWFALL AMOUNTS SO FAR RANGE FROM 15 TO 20 INCHES IN THE
MOUNTAINS...TO 6 TO 10 INCHES ON THE COAST. 

HEAVY SNOW WILL CONTINUE TO FALL IN THE MOUNTAINS
OVERNIGHT...WHILE MIXED PRECIPITATION WILL CHANGE BACK TO SNOW
THIS EVENING...BEFORE ENDING AROUND OR SHORTLY AFTER MIDNIGHT
ELSEWHERE. BY THE TIME THE SNOW ENDS...TOTAL ACCUMULATIONS WILL
RANGE FROM JUST UNDER A FOOT ON THE COAST...TO 2 OR 3 FEET IN THE
MOUNTAINS.  

NORTHERLY WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS CAN BE
EXPECTED OVERNIGHT...CONTINUING TO CAUSE BLOWING AND DRIFTING
OF THE SNOW...AND PRODUCING BLIZZARD CONDITIONS.


MEZ007>009-012>014-018>028-NHZ001>010-013-014-150945-
/O.CON.KGYX.BZ.W.0001.000000T0000Z-070215T1000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
841 PM EST WED FEB 14 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. 

SNOWFALL TOTALS WILL RANGE FROM 8 TO 12 INCHES ALONG THE COAST
AND 18 TO 30 INCHES IN THE MOUNTAINS AND FOOTHILLS...BY THE TIME
IT ALL WINDS DOWN BETWEEN MIDNIGHT AND DAYBREAK. SLEET OR FREEZING
RAIN WILL MIX WITH THE SNOW THIS EVENING NEAR THE COAST.

NORTHEAST WINDS WILL GUST TO 40 MPH AT TIMES THIS EVENING...ESPECIALLY
ALONG THE IMMEDIATE COAST AND IN THE HIGHER TERRAIN...SHIFTING TO
NORTHWEST AFTER MIDNIGHT. THE HEAVY SNOWFALL COMBINED WITH
BLOWING SNOW WILL RESULT IN BLIZZARD CONDITIONS OVERNIGHT. THIS
WILL CONTINUE TO CAUSE EXTREMELY DANGEROUS TRAVEL CONDITIONS.

POWER OUTAGES MAY ALSO OCCUR DUE TO THE COMBINATION OF STRONG
WINDS AND HEAVY ACCUMULATIONS OF SNOW ON POWER LINES AND TREE
LIMBS.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
000 
WWUS41 KGYX 150949
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
449 AM EST THU FEB 15 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-151100-
/O.EXP.KGYX.BZ.W.0001.000000T0000Z-070215T1000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
449 AM EST THU FEB 15 2007

...BLIZZARD WARNING WILL EXPIRE AT 5 AM EST EARLY THIS MORNING...

THE BLIZZARD WARNING WILL EXPIRE AT 5 AM EST EARLY THIS MORNING. 

THE POWERFUL LOW PRESSURE SYSTEM RESPONSIBLE FOR THE HEAVY SNOW
AND STRONG WINDS WAS LOCATED OVER FAR DOWNEAST MAINE EARLY THIS
MORNING. THE SNOW IS RAPIDLY EXITING THE AREA...AND MAINLY LIGHT
SNOW REMAINS ACROSS THE MOUNTAINS AND CENTRAL MAINE.

SINCE THE THREAT OF BLIZZARD CONDITIONS HAS DIMINISHED...THE
BLIZZARD WARNING WILL BE ALLOWED TO EXPIRE AT 500 AM. HOWEVER...
WEST TO NORTHWEST WINDS WILL GUST TO 45 MPH AT TIMES THIS
MORNING. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW...ESPECIALLY IN AREAS THAT DID NOT RECEIVE SLEET AND FREEZING
RAIN WEDNESDAY NIGHT.

IF YOU WILL BE TRAVELING THIS MORNING...BE ON THE ALERT FOR
RAPIDLY CHANGING DRIVING CONDITIONS DUE TO BLOWING AND DRIFTING
SNOW. BE SURE TO LEAVE YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR
DESTINATION SAFELY.

$$

HAYES

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this blizzard warning went out at Feb 14, 3:13 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Feb 14, 3:13 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
313 AM EST WED FEB 14 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...
AT 06Z SURFACE LOW PRESSURE WAS REDEVELOPING OVER NORTHEASTERN NORTH
CAROLINA. I PREFER THE SLIGHTLY FASTER...AND SLIGHTLY FURTHER
EAST TRACK OF THE 00Z GFS WHICH IS IN CLOSE AGREEMENT WITH THE
00Z ECMWF. SNOW WILL QUICKLY OVERSPREAD THE FORECAST AREA THIS
MORNING...THEN BECOME HEAVY AT TIMES BY AFTERNOON AS THE LOW
APPROACHES SOUTHERN NEW ENGLAND. WINDS WILL INCREASE THIS
AFTERNOON AND TONIGHT AS THE LOW SLIDES BY JUST OFFSHORE ACROSS
THE GULF OF MAINE. GIVEN THE STRONG WINDS...HEAVY SNOW...SHARPLY REDUCED
VISIBILITIES IN BLOWING AND DRIFTING SNOW...AND THE WIDESPREAD
IMPACT OF THE STORM...WE HAVE OPTED TO UPGRADE THE WINTER STORM
WARNING TO A BLIZZARD WARNING WITH THE NEW PUBLIC PACKAGE THIS
MORNING. EASTERN SECTIONS MAY SEE A MIX WITH SLEET AS WARMER AIR
SNEAKS IN ALOFT. ALONG THE COAST AND ISLANDS...WE COULD SEE A
BRIEF CHANGEOVER TO RAIN OR FREEZING THIS EVENING JUST AHEAD OF
THE SURFACE LOW...ESPECIALLY ALONG THE MIDCOAST WHICH WILL BE
CLOSEST TO THE SURFACE LOW TRACK. STRONG UPWARD MOTION AND BANDING
WILL LIKELY PRODUCE THUNDERSNOW DURING THE AFTERNOON AND EVENING
WITH SNOWFALL RATES APPROACHING 2 OR 3 INCHES AN HOUR. PRESENT
SNOW AMOUNTS LOOK QUITE REASONABLE...WITH GENERALLY 1 TO 2 FEET
ACROSS THE MOUNTAINS AND FOOTHILLS TAPERING TO 8 TO 12 INCHES NEAR
THE COAST WHERE A MIX WILL LIKELY HOLD DOWN AMOUNTS. THE ONLY WILD
CARD WILL BE CONVECTIVE BANDING THAT WILL RESULT IN LOCALLY HIGHER
AMOUNTS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
NOT MUCH TO ADD HERE WITH THE FOCUS BEING IN THE SHORT TERM. WINDS
MAY BE AN ISSUE FOR THURSDAY...AS MODEL SOUNDINGS SUGGEST 50 KNOTS
MAY BE AVAILABLE UNDER THE INVERSION. ALSO RETAINED THE MENTION OF
BLOWING SNOW FOR THURSDAY.

WINDS SHOULD DROP OFF FOR A TIME THURSDAY NIGHT...BUT GUST AGAIN
FRIDAY. A MOS BLEND WAS USED FOR TEMPERATURES THROUGH
FRIDAY...WITH ENOUGH MIXING TO PREVENT TEMPERATURE FREE FALLS.

NO CHANGES WERE MADE TO THE FORECAST AFTER FRIDAY. COULD BE ANOTHER
SNOW EVENT FOR SUNDAY NIGHT AND MONDAY...BUT THIS WILL BE REVISITED
LATER.

&&

.AVIATION...
CONDITIONS DETERIORATING QUICKLY TO LIFR IN SNOW AS DEEPENING
COASTAL SYSTEM TRACKS NORTHEAST INTO NEW ENGLAND. WINDS WILL ALSO
INCREASE BY AFTERNOON THROUGH TONIGHT CAUSING SHARPLY REDUCED
VISIBILITY IN BLOWING AND FALLING SNOW.

&&

.MARINE...
SHORT TERM (TODAY AND TONIGHT)...
WILL CONTINUE WITH STORM WARNING THIS PACKAGE. DEVELOPING LOW
PRESSURE OVER NORTHEASTERN NORTH CAROLINA WILL DEEPEN RAPIDLY AS
IT TRACKS TO CAPE COD BY EVENING...THEN ACROSS THE GULF OF MAINE
TONIGHT. WINDS AND SEAS WILL STEADILY INCREASE TODAY WITH STORM
FORCE WINDS ARRIVING THIS AFTERNOON THEN PERSISTING TONIGHT WITH A
BRIEF BREAK WITH PASSAGE OF SURFACE LOW.

LONG TERM (THURSDAY THROUGH SUNDAY)...
WINDS MAY LULL FOR A TIME EARLY THURSDAY...BUT AS THE GRADIENT
REESTABLISHES ITSELF...WINDS WILL GUST INTO THE STORM FORCE
RANGE. FOR THIS REASON...THE STORM WARNING HAS BEEN EXTENDED INTO
THURSDAY. WINDS SHOULD DROP INTO THE GALE RANGE THURSDAY NIGHT AND FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...BLIZZARD WARNING UNTIL 5 AM EST THURSDAY FOR MEZ007>009-
     012>014-018>028.

NH...BLIZZARD WARNING UNTIL 5 AM EST THURSDAY FOR NHZ001>010-013-
     014.

MARINE...STORM WARNING FROM NOON TODAY TO 5 PM EST THURSDAY FOR ANZ150.

&&
Hazardous weather outlook, Feb 13, 10:49 AM EST, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1049 AM EST TUE FEB 13 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-141600-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1049 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW
HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL OVERSPREAD NEW HAMPSHIRE AND SOUTHWEST MAINE LATE
TONIGHT.  FOR STORM DETAILS...SEE BELOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. 8 TO 14
INCHES WILL ACCUMULATE NEAR THE COAST...WITH INCREASINGLY HIGHER
AMOUNTS AS YOU HEAD AWAY FROM THE COAST...WITH 2 FEET OF SNOW
EXPECTED IN THE MOUNTAINS. THE SNOW WILL MIX WITH SLEET AND
FREEZING RAIN OVER SOUTHERN MAINE AND SOUTHEAST NEW HAMPSHIRE
WEDNESDAY AFTERNOON AND NIGHT.

THERE WILL BE BLOWING AND DRIFTING SNOW...WITH PERIODS OF NEAR
BLIZZARD CONDITIONS ESPECIALLY LATE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

STORM WARNINGS ARE UP ALONG THE COAST. LARGE BATTERING WAVES WILL
DEVELOP ALONG THE COAST LATE WEDNESDAY...LASTING THROUGH THURSDAY.
BEACH EROSION IS EXPECTED.

POWER OUTAGES CAN BE EXPECTED AS WINDS INCREASE WEDNESDAY NIGHT
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER INFORMATION WILL BE NEEDED THROUGHOUT THE STORM. THANK YOU
IN ADVANCE..

ANZ150-141545-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1049 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

STORM WARNINGS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORM WARNINGS REMAIN IN EFFECT THROUGH WEDNESDAY NIGHT. VERY
WINDY CONDITIONS WILL LAST THROUGH THURSDAY WITH LARGE WAVES AND
FREEZING SPRAY.

JC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:54 AM ESTCoastal Flood StatementGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York21 hr

Nearby

Blizzard Warnings in Maine, 2007Blizzard Warnings in New Hampshire, 2007Every blizzard warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.